Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 73, NWS Goodland, KS

June 6, 2014Decatur County, Norton County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2014, 7:53 PM CDT for Decatur County, Norton County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 7:53 PM CDT (00:53 UTC)
Expired
Jun 6, 2014, 9:00 PM CDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Decatur County, KS, Norton County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:20 PM CDTTSTM WND GST 60Lebanon, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 5:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KGLD 070053
SVRGLD
KSC039-137-153-NEC087-145-070200-
/O.NEW.KGLD.SV.W.0073.140607T0053Z-140607T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTON COUNTY IN NORTHWEST KANSAS...
  EASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  EASTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
  RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 900 PM CDT

* AT 751 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF INDIANOLA TO 12 MILES NORTHWEST OF
  REXFORD...AND MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  TRAER...INDIANOLA...CEDAR BLUFFS...BARTLEY...OBERLIN...DANBURY...
  LEBANON...KANONA...LEOVILLE...DRESDEN...JENNINGS...NORCATUR...
  CLAYTON...REAGER...NEW ALMELO...LENORA...NORTON...CALVERT...ALMENA
  AND EDMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3957 9962 3957 10121 4035 10083 4035 10020
      4001 10019 4000 9962
TIME...MOT...LOC 0053Z 265DEG 45KT 4034 10043 3960 10085

HAIL...1.00IN
WIND...70MPH

$$

ROBINSON
2 follow-up statements
062 
WWUS53 KGLD 070119
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT FRI JUN 6 2014

KSC153-NEC087-070128-
/O.CAN.KGLD.SV.W.0073.000000T0000Z-140607T0200Z/
RAWLINS KS-HITCHCOCK NE-
819 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HITCHCOCK AND EASTERN
RAWLINS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED OVER THE 
WARNED AREA.

LAT...LON 3957 9962 3957 10074 4035 10054 4035 10020
      4001 10019 4000 9962
TIME...MOT...LOC 0118Z 265DEG 45KT 4029 10023 3963 10047

$$

KSC039-137-NEC145-070200-
/O.CON.KGLD.SV.W.0073.000000T0000Z-140607T0200Z/
NORTON KS-DECATUR KS-RED WILLOW NE-
819 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW...
DECATUR AND NORTON COUNTIES UNTIL 900 PM CDT...

AT 817 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARTLEY TO DRESDEN...AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DRESDEN...LEBANON...JENNINGS...NORCATUR...CLAYTON...REAGER...NEW
ALMELO...LENORA...NORTON...EDMOND...CALVERT...ALMENA AND DENSMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3957 9962 3957 10074 4035 10054 4035 10020
      4001 10019 4000 9962
TIME...MOT...LOC 0118Z 265DEG 45KT 4029 10023 3963 10047

HAIL...1.50IN
WIND...70MPH

$$

ROBINSON
025 
WWUS53 KGLD 070145
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MDT FRI JUN 6 2014

NEC145-070154-
/O.CAN.KGLD.SV.W.0073.000000T0000Z-140607T0200Z/
RED WILLOW NE-
845 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR RED WILLOW COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3957 9962 3957 10069 4001 10019 4000 9962
TIME...MOT...LOC 0144Z 273DEG 30KT 4031 10000 3957 10016

$$

KSC039-137-070200-
/O.CON.KGLD.SV.W.0073.000000T0000Z-140607T0200Z/
NORTON KS-DECATUR KS-
845 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTON COUNTIES UNTIL 900 PM CDT...

AT 842 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOLBROOK TO NEW ALMELO...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE     
         TO ROOFS...SIDING AND TREES. VISIBILITIES                   
         WILL BE REDUCED TO ZERO WITH BLOWING DUST AS THESE WINDS    
         MOVE INTO THE AREA.

LOCATIONS IMPACTED INCLUDE...
NEW ALMELO...LENORA...NORTON...EDMOND...CALVERT...ALMENA AND
DENSMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3957 9962 3957 10069 4001 10019 4000 9962
TIME...MOT...LOC 0144Z 273DEG 30KT 4031 10000 3957 10016

HAIL...1.00IN
WIND...60MPH

$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:41 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 6, 6:41 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT FRI JUN 6 2014

.MESOSCALE DISCUSSION...
ISSUED AT 541 PM MDT FRI JUN 6 2014

WIDESPREAD CONVECTION IS ONGOING ACROSS EAST COLORADO. CONVECTION
IS NOW MOVING INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. SO
FAR...THE MAIN THREATS HAVE BEEN LARGE HAIL AND DAMAGING WINDS. WE
HAVE RECEIVED REPORTS OF 60 MPH WINDS AND QUARTER SIZE HAIL WITH
THE STORMS MOVING OVER NORTHEAST COLORADO INTO SOUTHWEST NEBRASKA.
WE HAVE RECEIVED A COUPLE REPORTS OF FUNNEL CLOUDS EARLIER OVER
CHEYENNE COUNTY COLORADO.

ACCORDING TO SPC MESOANALYSIS...WIDESPREAD CAPE OF 1500+ J/KG AND
0-6KM BULK SHEAR OF 40-50 KTS REMAINS OVER THE FORECAST AREA AHEAD
OF THE LINE. 0-3 KM HELICITY AND SURFACE VORTICITY INDICATES A
FAVORABLE ENVIRONMENT FOR SOME WEAK...SHORT LIVE TORNADOES SOUTH
OF INTERSTATE 70. OVERALL...LATEST RUNS OF THE HRRR REFLECT
CURRENT THINKING THAT A LARGE...SLOW MOVING SEVERE MCS WILL MOVE
THROUGH THE REGION THIS EVENING. DAMAGING WINDS SHOULD BECOME THE
PRIMARY THREAT WITH GUSTS AS HIGH AS 80 MPH POSSIBLE.

HEAVY RAIN IS EXPECTED WITH FLASH FLOODING LIKELY...ESPECIALLY
ALONG AND SOUTH OF A LINE FROM FLAGLER COLORADO TO HILL CITY
KANSAS. THESE AREAS RECEIVED HEAVY RAINS WEDNESDAY NIGHT AND FLASH
FLOOD GUIDANCE INDICATES 1.5 INCHES OF RAIN IN ONE HOUR AND 2
INCHES OF RAIN IN 3 HOURS WILL PRODUCE FLASH FLOODING.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 158 PM MDT FRI JUN 6 2014

A SHORT WAVE TROUGH EMBEDDED IN THE UPPER WESTERLY FLOW WILL MOVE
EAST OF THE CENTRAL ROCKIES THIS AFTERNOON AND ACROSS THE CENTRAL
HIGH PLAINS THIS EVENING. THIS SHOULD ENHANCE THUNDERSTORMS AS THEY
MOVE OFF THE FRONT RANGE AND CONTINUE OVER THE PLAINS INTO AN AXIS
OF INSTABILITY WHERE TEMPERATURES ARE THE LOWER 80S AND DEWPOINTS ARE
APPROACHING 60 DEGREES. AS A RESULT...ISOLATED TO SCATTERED STORMS
WILL DEVELOP ALONG THE FRONT RANGE OF COLORADO AND MOVE EAST OVER FAR
EASTERN COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS LATE THIS
AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
LATE THIS EVENING BEFORE DIMINISHING IN COVERAGE AND MOVING EAST
DURING THE EARLY MORNING HOURS AHEAD OF A COLD FRONT THAT PUSHES
SOUTHWARD THROUGH NEBRASKA AND INTO COLORADO AND KANSAS SATURDAY
MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS ALONG WITH POTENTIALLY HEAVY RAINFALL THAT COULD LEAD TO SOME
AREAS OF FLASH FLOODING.

WESTERLY FLOW ALOFT PERSISTS ACROSS THE REGION ON SATURDAY WITH
ADDITIONAL DISTURBANCES MOVING EAST OF THE ROCKIES. TEMPERATURES
WILL BE COOLER IN THE WAKE OF THE COLD FRONT ON SATURDAY...BUT THERE
WILL STILL BE THE POSSIBILITY OF ANOTHER ROUND OF ISOLATED
THUNDERSTORMS DEVELOPING MAINLY OVER THE FAR WESTERN AND SOUTHERN
PORTIONS OF THE FORECAST AREA LATE IN THE DAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 158 PM MDT FRI JUN 6 2014

WESTERLY FLOW WILL CONTINUE SATURDAY NIGHT AND SUNDAY. BY SUNDAY
AFTERNOON A TROUGH WILL MOVE SOUTHEAST FROM WYOMING INTO THE CENTRAL
PLAINS.  THIS TROUGH WILL IMPACT THE CENTRAL PLAINS SUNDAY NIGHT AND
MONDAY WITH A RIDGE BUILDING EAST OF THE ROCKIES MONDAY AFTERNOON.
SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS SATURDAY NIGHT
AND SUNDAY.  A FRONT WILL FOLLOW THE EXITING TROUGH LATE SUNDAY
NIGHT AND MONDAY WITH HIGH PRESSURE BUILDING INTO THE REGION IN ITS
WAKE.

THE FRONT PUSHES SOUTH THROUGH THE FA BY SATURDAY EVENING. MOISTURE
AND FORCING WILL BE FOCUSED NEAR THE FRONT IN PROXIMITY TO THE
SOUTHERN FA.  PLAN TO GO WITH CHANCE AND SLIGHT CHANCE POPS SATURDAY
EVENING WITH SOME SILENT POPS OVER THE NORTHEAST FA. SLIGHT CHANCE
POPS WILL CONTINUE OVER THE ENTIRE FA SUNDAY MORNING DUE TO THE
ABSENCE OF ANY SIGNIFICANT FORCING.  PLAN TO KEEP CHANCE POPS OVER
THE FA SUNDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT OF WYOMING.
HIGHEST CHANCE POPS WILL BE IN THE NORTHWEST FA. INSTABILITY DROPS
OFF IN THE NORTH OVERNIGHT SUNDAY. EXPECT SHOWERS WITH AN ISOLATED
THUNDERSTORM NORTH OF INTERSTATE 70 WITH THUNDERSTORMS LIKELY SOUTH
OF THE THE INTERSTATE. INCREASED POPS TO HIGH CHANCE MONDAY MORNING
OVER THE SOUTHEAST BASED ON THE SLOWER GFS SOLUTION. MOST OF THE
PRECIPITATION WILL MOVE EAST OF THE FA BY MONDAY AFTERNOON WITH ONLY
LOW CHANCES OF THUNDERSTORMS IN THE EAST.

MIN TEMPERATURES WILL COOL TO THE LOWER 50S SATURDAY AND SUNDAY
NIGHTS.  MAX TEMPERATURES SUNDAY WILL BE NEAR 70 WITH READINGS IN
THE LOWER 70S MONDAY.

IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...

NORTHWEST FLOW WILL PRECEDE A RIDGE BUILDING OVER THE CENTRAL PLAINS
TUESDAY.  THE RIDGE WILL SHIFT EAST WEDNESDAY WITH ZONAL FLOW
RESUMING. A RIDGE WILL REBUILD OVER THE CENTRAL PLAINS FRIDAY. DRY
CONDITIONS WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY DUE TO
SUBSIDENCE OVER THE AREA.  SEVERAL SHORTWAVES MOVING THROUGH THE
FLOW WILL BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FROM
WEDNESDAY THROUGH FRIDAY.

MIN TEMPERATURES MONDAY NIGHT IN THE LOWER 50S WILL MODERATE TO THE
UPPER 50S AND LOWER 60S TUESDAY THROUGH THURSDAY NIGHTS.  MAX
TEMPERATURES WILL RISE TO THE LOWER AND MID 80S FROM TUESDAY THROUGH
FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 541 PM MDT FRI JUN 6 2014

WIDESPREAD THUNDERSTORMS ARE MOVING ACROSS THE REGION THIS
EVENING. HAVE PLACED A TEMPO GROUP WITHIN FIRST 6 HOURS TO PIN
DOWN MOST SEVERE AVIATION CONDITIONS. HEAVY RAIN...WIND GUSTS OVER
50 KTS AND SOME HAIL ARE LIKELY AT TAF SITES WITH THE LINE MOVING
THROUGH. BEHIND THE LINE...A COLD FRONT WILL SURGE SOUTH. WITH A
VERY MOIST ATMOSPHERE IN PLACE FROM RECENT HEAVY RAINFALL...
ANTICIPATE FOG/STRATUS DEVELOPMENT WITH THE FRONT MOVING IN.
VISIBILITIES ARE IN DOUBT DUE TO THE INCREASE IN WINDS BUT FOR
NOW...MAINTAINED MVFR VISIBILITIES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ013>016-027>029-
     041-042.

CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ091-092.

NE...NONE.
&&

MESOSCALE...RRH
SHORT TERM...LOCKHART
LONG TERM...FS
AVIATION...RRH
Hazardous weather outlook, Jun 6, 5:27 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT FRI JUN 6 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
427 PM MDT FRI JUN 6 2014 /527 PM CDT FRI JUN 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST COLORADO
AND SOUTHWEST KANSAS THIS AFTERNOON. THESE STORMS WILL MOVE
SLOWLY ACROSS THE REGION...PRODUCING HEAVY RAINFALL. IN
ADDITION...SOME STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES. FLASH FLOODING IS LIKELY OVER
LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 WHERE HEAVY RAINS HAVE
FALLEN WITHIN THE LAST THREE DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SATURDAY INTO MONDAY
WITH THE GREATEST CHANCE OF STORMS SUNDAY AFTERNOON AND NIGHT.
ON SUNDAY AFTERNOON AND NIGHT SOME OF THESE STORMS COULD BECOME
SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL.

AFTER A DRY TUESDAY...THE CHANCE OF THUNDERSTORMS WILL RETURN ON
WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED.

In the hours before

Local storm report, Jun 6, 7:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     GOODLAND                39.35N 101.71W
06/06/2014                   SHERMAN            KS   TRAINED SPOTTER

            LARGE TREE BRANCHES AND TWO TREES DOWN IN GOODLAND.

&&

RHUSTED
Local storm report, Jun 6, 7:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     GOODLAND                39.35N 101.71W
06/06/2014                   SHERMAN            KS   TRAINED SPOTTER

            LARGE TREE BRANCHES AND SEVERAL TREES DOWN IN GOODLAND.

&&

RHUSTED
Local storm report, Jun 6, 7:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             GOODLAND                39.35N 101.71W
06/06/2014  M0.25 INCH       SHERMAN            KS   OFFICIAL NWS OBS

&&

MENTZER
Local storm report, Jun 6, 7:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     2 N ATWOOD              39.84N 101.04W
06/06/2014  M79 MPH          RAWLINS            KS   MESONET

&&

MENTZER
Local storm report, Jun 6, 7:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     ATWOOD                  39.81N 101.04W
06/06/2014  E60 MPH          RAWLINS            KS   CO-OP OBSERVER

&&

MENTZER
Local storm report, Jun 6, 7:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     4 N ATWOOD              39.87N 101.04W
06/06/2014  M58.00 MPH       RAWLINS            KS   MESONET

&&

RHUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Rawlins58 min
Jun 6, 7:12 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Sherman, Thomas, Wallace63 min
Jun 6, 8:00 PM CDTFlash Flood WarningGLDDecatur3 hr
Jun 6, 8:03 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Logan, Norton, Sheridan and 3 more57 min
Jun 6, 8:54 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Norton, Sheridan66 min
Jun 6, 10:05 PM CDTSpecial Weather StatementGLDDecatur, Graham, Norton, Sheridan85 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.